Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 244, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 29, 2008, 5:44 PM CDT for 4 counties in Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 29, 2008, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Logan County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 292244
SVRILX
ILC057-107-125-179-292345-
/O.NEW.KILX.SV.W.0244.080729T2244Z-080729T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 645 PM CDT.
* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF EASTON...
OR ABOUT 6 MILES NORTHEAST OF HAVANA...AND WAS MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
MANITO...
MASON CITY...
GREEN VALLEY...
SOUTH PEKIN...
SAN JOSE...
DELAVAN...
PEKIN...
EMDEN...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ARMINGTON...HARTSBURG...
HOPEDALE...MACKINAW...MORTON AND TREMONT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4054 8975 4065 8935 4019 8929 4014 8999
4035 8997 4049 9005
TIME...MOT...LOC 2245Z 258DEG 30KT 4036 8989
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 292322
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT TUE JUL 29 2008
ILC057-292332-
/O.CAN.KILX.SV.W.0244.000000T0000Z-080729T2345Z/
FULTON-
622 PM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON COUNTY IS
CANCELLED...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4019 8929 4016 8976 4053 8978 4065 8935
4059 8934 4058 8935 4057 8934
TIME...MOT...LOC 2322Z 258DEG 30KT 4042 8949
$$
ILC107-125-179-292345-
/O.CON.KILX.SV.W.0244.000000T0000Z-080729T2345Z/
LOGAN-MASON-TAZEWELL-
622 PM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR TAZEWELL...NORTHEASTERN MASON AND NORTHWESTERN LOGAN COUNTIES...
AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF DELAVAN...
OR ABOUT 12 MILES SOUTHEAST OF PEKIN...MOVING EAST AT 34 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
HOPEDALE...
MORTON...
MACKINAW...
ARMINGTON...
LAT...LON 4019 8929 4016 8976 4053 8978 4065 8935
4059 8934 4058 8935 4057 8934
TIME...MOT...LOC 2322Z 258DEG 30KT 4042 8949
$$000
WWUS53 KILX 292340
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT TUE JUL 29 2008
ILC107-125-179-292351-
/O.EXP.KILX.SV.W.0244.000000T0000Z-080729T2345Z/
LOGAN-MASON-TAZEWELL-
641 PM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL...NORTHEASTERN MASON
AND NORTHWESTERN LOGAN COUNTIES EXPIRES AT 645 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4019 8929 4016 8976 4053 8978 4065 8935
4059 8934 4058 8935 4057 8934
TIME...MOT...LOC 2341Z 258DEG 30KT 4045 8929
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 29, 2:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE JUL 29 2008 .DISCUSSION... ISSUED 245 PM CDT TUE JUL 29 2008 MAIN CONCERN WITH THIS FORECAST PACKAGE IS RAIN CHANCES TONIGHT THROUGH WEDNESDAY NIGHT...AS REMNANTS OF TROPICAL STORM DOLLY TRACK ACROSS THE REGION. 19Z SURFACE ANALYSIS SHOWS COLD FRONT PUSHING THROUGH THE UPPER MIDWEST...WHILE WEAK AREA OF LOW PRESSURE SPINS ACROSS WESTERN KANSAS. AHEAD OF THESE TWO SYSTEMS...WARM AND VERY MOIST SOUTHERLY FLOW IS BRINGING 70+ DEWPOINTS INTO CENTRAL ILLINOIS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF DOLLY REMNANTS...WITH CONVECTION NOW SPREADING AS FAR EAST AS NORTHERN MISSOURI. SHORT TERM...TONIGHT THROUGH FRIDAY AS VIGOROUS UPPER LOW CURRENTLY OVER SOUTHERN ONTARIO CONTINUES TO TRACK EASTWARD...IT WILL HELP EJECT WEAKER UPPER LOW OVER KANSAS TOWARD CENTRAL ILLINOIS TONIGHT. MODELS ARE INDICATING ENERGY FROM THIS FEATURE WILL PUSH EASTWARD ACROSS THE REGION IN TWO DISTINCT WAVES...THE FIRST OF WHICH WILL ARRIVE THIS EVENING. NAM-WRF/GFS GENERALLY IN GOOD AGREEMENT EARLY ON...WITH SHOWERS/STORMS SPREADING ACROSS THE WESTERN HALF OF THE KILX CWA THIS EVENING...THEN FURTHER EASTWARD INTO EAST-CENTRAL ILLINOIS AFTER MIDNIGHT. PRECIP MAY TEND TO WANE AND SHIFT SOUTHWARD LATER TONIGHT...BEFORE FINAL PIECE OF ENERGY APPROACHES FROM THE WEST ON WEDNESDAY. WILL CARRY LIKELY POPS TONIGHT ACROSS LOCATIONS ALONG AND NORTHWEST OF A SHELBYVILLE TO CHAMPAIGN LINE...TAPERING TO CHANCE POPS ALONG AND SOUTH OF I-70. SECOND WAVE MOVES INTO THE AREA ON WEDNESDAY...AS SYNOPTIC COLD FRONT DROPS IN FROM THE NORTHWEST. EMPHASIS FOR PRECIP WILL BE A BIT FURTHER SOUTH...MAINLY ALONG AND SOUTH OF I-72. WILL THEREFORE CONTINUE WITH LIKELY POPS ACROSS THOSE AREAS...WITH LOWER POPS FURTHER NORTH IN THE BLOOMINGTON AND PEORIA AREAS. FORECAST SOUNDINGS INDICATE AMPLE MOISTURE THROUGHOUT THE PROFILE...AS EVIDENCED BY PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. THIS RICH MOISTURE CONTENT...ALONG WITH GOOD LOW-LEVEL FORCING AND UPPER SUPPORT...WILL LEAD TO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL TONIGHT INTO WEDNESDAY. HOWEVER...GIVEN PROGRESSIVE NATURE OF SYSTEM AND THE FACT THAT FLASH FLOOD GUIDANCE IS FAIRLY HIGH...DO NOT THINK A WIDESPREAD FLOODING THREAT IS A CONCERN. TOTAL RAINFALL WITH THIS SYSTEM WILL GENERALLY BE ON THE ORDER OF ONE HALF TO ONE INCH...WITH AREAS SOUTH OF I-72 PERHAPS PICKING UP AS MUCH AS 2 INCHES IN A FEW SPOTS. AS WAVE MOVES EASTWARD AND FRONT SETTLES SOUTHWARD...RAIN CHANCES WILL COME TO AN END FROM NORTH TO SOUTH ACROSS CENTRAL ILLINOIS WEDNESDAY NIGHT. BASED ON LATEST MODEL GUIDANCE...WILL CARRY CHANCE POPS SOUTH OF I-72 AND LIKELY POPS SOUTH OF I-70. NAM-WRF HINTS AT THE POSSIBILITY OF A WEAK WAVE DEVELOPING ALONG THE BOUNDARY EARLY THURSDAY...WHICH COULD KEEP THE RAIN CHANCES ALIVE ACROSS THE FAR SE CWA. MEANWHILE...GFS PUSHES ALL THE RAIN SOUTH OF THE AREA AND DOES NOT FEATURE A WAVE. WILL ONLY MENTION SLIGHT CHANCE POPS SOUTH OF I-70 FOR THURSDAY...WITH DRY CONDITIONS EXPECTED ELSEWHERE. LONG TERM...SATURDAY THROUGH TUESDAY MAIN STORY IN THE EXTENDED WILL BE THE BUILDING HEAT AND HUMIDITY. 12Z 29 JUL MODELS HAVE CONTINUED THE TREND OF THE PAST SEVERAL MODEL RUNS...INDICATING UPPER RIDGING BUILDING EASTWARD INTO THE MIDWEST OVER THE WEEKEND AND PERSISTING INTO EARLY NEXT WEEK. WITH BETTER RUN-TO-RUN CONSISTENCY NOW IN PLACE...CONFIDENCE IS GROWING FOR A VERY HOT PERIOD OF WEATHER BEGINNING ON SATURDAY. WITH 850MB TEMPS PROGGED TO CLIMB INTO THE 23 TO 26C RANGE AND ANY SIGNIFICANT FRONTAL BOUNDARIES REMAINING WELL TO THE NORTH OF THE REGION...HAVE RAISED HIGH TEMPS INTO THE MIDDLE 90S THIS WEEKEND. MODELS TRY TO BREAK DOWN THE RIDGE BY THE MIDDLE OF NEXT WEEK...WITH A FRONT APPROACHING LATE TUESDAY INTO WEDNESDAY. WILL KEEP THINGS DRY FOR NOW...AS MODELS OFTEN BREAK DOWN PATTERNS TOO QUICKLY. BARNES && .AVIATION... ISSUED 1251 PM CDT TUE JUL 29 2008 PRECIPITATION TRIGGERS HAVE BEEN RATHER SUBTLE FOR THE REGION IN THE NEXT 24 HRS. FORECAST A BIT PROBLEMATIC IN PINNING DOWN TIME AND LOCATION. WAVE MOVING ACROSS THE NRN PORTIONS SHOULD BRING PRECIP IN THE FORM OF TS BEFORE MIDNIGHT...AND SECOND WAVE SHOULD BE CONFINED MORE TO THE SRN TERMINALS. HAVE TRIED TO HASH THAT OUT IN THE TAFS WITH PIA AND BMI LEFT WITH SHOWERS...AND THEN VCTS TOMORROW MORNING. AS FOR ANY PRECIP THIS AFTERNOON...GOING TO KEEP IT TO VCTS AS LINE OF MID LEVEL MOISTURE MOVING ACROSS THE MISS RIVER VALLEY...WITH SOME VERY WEAK RADAR RETURNS. AFTER MIDNIGHT...CHANCES FOR THUNDER GO UP CONSIDERABLY FOR THE REGION. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 29, 3:23 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT TUE JUL 29 2008 ILZ043>046-052>057-061>063-066>068-071>073-301100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 323 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES WILL BE WELL INTO THE 90S THIS AFTERNOON. IF SKIES REMAIN MOSTLY SUNNY...HEAT INDEX READINGS AROUND 100 ARE NOT OUT OF THE QUESTION. A WEAK SURFACE BOUNDARY WILL SINK INTO THE REGION FROM THE NORTH TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY WITH THE APPROACH OF THE FRONT...BUT BETTER CHANCES WILL HOLD OFF UNTIL TONIGHT WHEN THE FRONT PUSHES IN. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...THE STORMS TONIGHT HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SURFACE BOUNDARY WILL LINGER ACROSS THE REGION INTO THURSDAY...MAINTAINING A CHANCE OF THUNDERSTORMS. THE MOST WIDESPREAD THUNDERSTORM DEVELOPMENT WILL BE WEDNESDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. ILZ027>031-036>038-040>042-047>051-301100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 323 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES WILL BE WELL INTO THE 90S THIS AFTERNOON. IF SKIES REMAIN MOSTLY SUNNY...HEAT INDEX READINGS AROUND 100 ARE NOT OUT OF THE QUESTION. A LINE OF STRONG THUNDERSTORMS WILL MAKE ITS WAY INTO WEST CENTRAL ILLINOIS LATE THIS AFTERNOON...BRINGING STRONG WINDS AND HAIL THROUGH THE EARLY EVENING HOURS. AS THE THUNDERSTORMS ARE MOVING INTO LESS FAVORABLE AIR...THEY SHOULD DIMINISH AS MOVING WEST TO EAST. HOWEVER...AS THE STORMS ARE SLOW MOVING IN NATURE...SOME LOCALIZED FLOODING COULD BE POSSIBLE UNDER THE STRONGER STORMS. SOME STORMS COULD REACH SEVERE CRITERIA...BUT THE THREAT SHOULD LESSEN BEYOND SUNSET. A WEAK SURFACE BOUNDARY WILL SINK INTO THE REGION FROM THE NORTH TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY WITH THE APPROACH OF THE FRONT...BUT BETTER CHANCES WILL HOLD OFF UNTIL TONIGHT WHEN THE FRONT PUSHES IN. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...THE STORMS TONIGHT HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SURFACE BOUNDARY WILL LINGER ACROSS THE REGION INTO THURSDAY...MAINTAINING A CHANCE OF THUNDERSTORMS. THE MOST WIDESPREAD THUNDERSTORM DEVELOPMENT WILL BE WEDNESDAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 55 min |
| Jul 29, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Sangamon | 65 min |
| Jul 29, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 48 min |
| Jul 29, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 50 min |
| Jul 29, 6:34 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt, Sangamon and 2 more | 56 min |
| Jul 29, 6:45 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.